... annual check up his doctor has told him to stop taking it immediately and prescribed something else as it has effected his kidneys. Is this normal, should we be worried?
In all likelihood your doctor saw a rise in the kidney enzymes from his recent blood test and decided that now is the time to take him off metformin and use something else that's why they do the tests all the time, to know when to do something else or to make sure the med is working right, if you are real concerned ask the doctorz
Jenny; This should not be a problem or the doctor would have had him come in again. This is not uncommon on this medication after as long as your dad has been on it. Don't worry. Just make sure your Dad checks his blood regular with the new medication so the doctor can adjust it if needed. Chuck1957
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Nov 2009 • 2 answers
Posted 31 Jan 2010 • 1 answer
Posted 11 Oct 2010 • 1 answer
Posted 10 Apr 2011 • 3 answers
Posted 29 Jan 2014 • 4 answers